Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Keppra...anyone have problems with this medication?

My son is on Keppra for his seizure disorder. When reading the side effects its says that it can cause behavior problems. Since being on this medication, he has not be sleeping, having screaming fits, concentrates less in his pre-school and physical therapy, acts out when things upset him, like throwing things and hitting others and himself and tearing things apart. He tore all his clothes out of his drawers, ripped the curtains and blinds down in his room, dumped his toy box upside down, and won't eat. He also has autism. Has anyone else had their child on this medication and noticed similar behaviors? I asked his doctor about it and her response was, if it controls the seizures then its worth it.

Answer Question
 
Sessy89

Asked by Sessy89 at 4:44 PM on Apr. 10, 2011 in Preschoolers (3-4)

Level 9 (313 Credits)
Answers (1)
  • my 8 yr old son has nocturnal seizures and the first med they put him on was Keppra althoughwe only lastedd on it for a week because it was not working and he started having breakthrough seizes in the day...scary! we switched to triliptol andd have been having a great experience with it since last Aug...remember that you are youor child's moost imoptatant so do not be afraid to get a second opionion. We had to do this jusst so could understnand what was going on with our son! Although we had a great first doc he could not communicate what was going on so that I could understand what was happening and found a great doc to explain it to us
    rebeccadac

    Answer by rebeccadac at 5:06 PM on Apr. 10, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN